MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3) the tightrail was discarded, thus no returned product investigation was performed.H6) great vessel perforation is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to fracture.A right atrial (ra) lead was present, but was not targeted for extraction.A spectranetics lld lead locking device (lld) was inserted into the lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath, advancement past the subclavian into the innominate was unsuccessful due to calcification.Switching to a spectranetics 13f tightrail rotating dilator sheath, progress was made through the clavicle and into the superior vena cava (svc), but then stalled.The decision was made to remove the ra lead as a result of the calcification, so the tightrail was removed from the body.Upon removal, there was a sudden drop in blood pressure, and a pericardial effusion was detected.Rescue efforts began, including sternotomy.Perforations in the innominate vein and the svc were discovered and repaired.The rv and ra leads were removed post-sternotomy, and the patient survived the procedure.This report captures the 13f tightrail in use when the perforations occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22742996
Report Number3007284006-2025-00158
Device Sequence Number8506867
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)260318(10)FRJ24C18A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ24C18A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6935M RV ICD LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age35 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite